Alert archive / Kentucky / Wind Advisories in 2015

Wind Advisory 1, NWS Jackson, KY

February 14, 201529 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Feb 14, 2015, 11:15 AM EST for 29 counties in Kentucky. It took effect at Feb 14, 2015, 12:00 PM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2015, 11:15 AM EST (16:15 UTC)
In effect from
Feb 14, 2015, 12:00 PM EST
Expired
Feb 14, 2015, 7:00 PM EST
In force
7 hr
Issued by
NWS Jackson, KY
All 29 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Rockcastle County, KY, Rowan County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 11 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WWUS73 KJKL 141615
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1115 AM EST SAT FEB 14 2015

...GUSTY WINDS THIS AFTERNOON AND EVENING...

.AN ARCTIC COLD FRONT DROPPING SOUTHEAST WILL BRING STRONG AND
GUSTY WINDS PARTICULARLY ALONG AND BEHIND THE FRONTAL BOUNDARY.

KYZ052-104-106-107-109-110-119-120-150000-
/O.NEW.KJKL.WI.Y.0001.150214T1700Z-150215T0000Z/
ROWAN-ELLIOTT-MORGAN-JOHNSON-MAGOFFIN-FLOYD-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOREHEAD...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...INEZ...
WARFIELD...PIKEVILLE
1115 AM EST SAT FEB 14 2015

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* TIMING...BETWEEN 1 PM AND 6PM

* WINDS...WEST TO NORTHWEST WINDS OF 20 TO 25 WITH GUSTS UP TO 40
  WILL BE POSSIBLE WITH PASSAGE OF COLD FRONT. HIGHER GUSTS WILL
  ALSO BE POSSIBLE WITH STRONGER SNOW SHOWERS AND IN HIGHER
  TERRAIN.

* IMPACTS...WINDS MAY MAKE DRIVING DIFFICULT AT TIMES ESPECIALLY
  IN HIGHER PROFILE VEHICLES. THIS MAY ALSO BRING DOWN WEAKER
  TREES AND SOME BRANCHES MAY BE DOWNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DMJ
2 follow-up statements
004 
WWUS73 KJKL 141743
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1243 PM EST SAT FEB 14 2015

...GUSTY WINDS THIS AFTERNOON AND EVENING...

.AN ARCTIC COLD FRONT DROPPING SOUTHEAST WILL BRING STRONG AND
GUSTY WINDS PARTICULARLY ALONG AND BEHIND THE FRONTAL BOUNDARY.

KYZ044-050-051-058>060-068-069-080-086>088-108-111>118-150000-
/O.EXA.KJKL.WI.Y.0001.000000T0000Z-150215T0000Z/
FLEMING-MONTGOMERY-BATH-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-
LAUREL-KNOX-BELL-HARLAN-WOLFE-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-
CLAY-LESLIE-LETCHER-
INCLUDING THE CITIES OF...FLEMINGSBURG...PLEASUREVILLE...
MOUNT STERLING...JEFFERSONVILLE...OWINGSVILLE...IRVINE...
STANTON...CLAY CITY...WELLINGTON...FRENCHBURG...MOUNT VERNON...
BRODHEAD...MCKEE...ANNVILLE...LONDON...PROVIDENCE...
BARBOURVILLE...NORTH CORBIN...PINEVILLE...GEORGETOWN...CAMPTON...
UNION...BEATTYVILLE...FINCASTLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...MCROBERTS...FLEMING-NEON
1243 PM EST SAT FEB 14 2015

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* TIMING...BETWEEN 1 PM AND 6PM

* WINDS...WEST TO NORTHWEST WINDS OF 20 TO 25 WITH GUSTS UP TO 
  45 WILL BE POSSIBLE WITH PASSAGE OF COLD FRONT. HIGHER GUSTS 
  WILL ALSO BE POSSIBLE WITH STRONGER SNOW SHOWERS AND IN HIGHER 
  TERRAIN. 

* IMPACTS...WINDS MAY MAKE DRIVING DIFFICULT AT TIMES ESPECIALLY 
  IN HIGHER PROFILE VEHICLES. THIS MAY ALSO BRING DOWN WEAKER 
  TREES AND SOME BRANCHES MAY BE DOWNED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.  WINDS OF
THESE MAGNITUDES COULD LEAD TO TREE DAMAGE POSSIBLY LEADING TO
ISOLATED POWER OUTAGES. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION
WHEN DRIVING.

&&

$$

KYZ052-104-106-107-109-110-119-120-150000-
/O.CON.KJKL.WI.Y.0001.000000T0000Z-150215T0000Z/
ROWAN-ELLIOTT-MORGAN-JOHNSON-MAGOFFIN-FLOYD-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOREHEAD...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...INEZ...
WARFIELD...PIKEVILLE
1243 PM EST SAT FEB 14 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* TIMING...BETWEEN 1 PM AND 6PM

* WINDS...WEST TO NORTHWEST WINDS OF 20 TO 25 WITH GUSTS UP TO 
  45 WILL BE POSSIBLE WITH PASSAGE OF COLD FRONT. HIGHER GUSTS 
  WILL ALSO BE POSSIBLE WITH STRONGER SNOW SHOWERS AND IN HIGHER 
  TERRAIN. 

* IMPACTS...WINDS MAY MAKE DRIVING DIFFICULT AT TIMES ESPECIALLY 
  IN HIGHER PROFILE VEHICLES. THIS MAY ALSO BRING DOWN WEAKER 
  TREES AND SOME BRANCHES MAY BE DOWNED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.  WINDS OF
THESE MAGNITUDES COULD LEAD TO TREE DAMAGE POSSIBLY LEADING TO
ISOLATED POWER OUTAGES. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION
WHEN DRIVING.

&&

$$

DMJ
415 
WWUS73 KJKL 142351
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
651 PM EST SAT FEB 14 2015

KYZ044-050>052-058>060-068-069-080-086>088-104-106>120-150100-
/O.EXP.KJKL.WI.Y.0001.000000T0000Z-150215T0000Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-LAUREL-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...PLEASUREVILLE...
MOUNT STERLING...JEFFERSONVILLE...OWINGSVILLE...MOREHEAD...
IRVINE...STANTON...CLAY CITY...WELLINGTON...FRENCHBURG...
MOUNT VERNON...BRODHEAD...MCKEE...ANNVILLE...LONDON...
PROVIDENCE...BARBOURVILLE...NORTH CORBIN...PINEVILLE...
GEORGETOWN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...UNION...BEATTYVILLE...
FINCASTLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...MCROBERTS...
FLEMING-NEON...INEZ...WARFIELD...PIKEVILLE
651 PM EST SAT FEB 14 2015

...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

THE COLD FRONT HAS PASSED THROUGH EASTERN KENTUCKY THIS EVENING
AND THE NORTHWEST WINDS HAVE DECREASED BELOW ADVISORY LIMITS.
HOWEVER...SOME 20 TO 30 MPH WIND GUSTS WILL STILL BE OCCURRING
THIS EVENING BEFORE DECREASING AND BECOMING LIGHT LATE TONIGHT.

$$

DMJ/SHALLENBERGER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Feb 14, 8:15 AM EST, 3 hours earlier.

Area forecast discussion, Feb 14, 8:15 AM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
815 AM EST SAT FEB 14 2015

.UPDATE...
ISSUED AT 815 AM EST SAT FEB 14 2015

MADE ONLY MINOR UPDATES TO BLEND OBS INTO THE DAYTIME FORECAST.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 420 AM EST SAT FEB 14 2015

A COLD FRONT WAS UPSTREAM OVER CENTRAL IL AND NORTHERN IN EARLY
THIS MORNING...MOVING SOUTHEAST TOWARD THE JKL FORECAST AREA. IT
WILL PASS THROUGH FROM NORTH TO SOUTH DURING THE LATE MORNING AND
EARLY AFTERNOON. THE DIURNAL RISE IN TEMPS WILL BE CUT SHORT...
WITH READINGS TAKING A TUMBLE BEHIND THE FRONT. A STABLE MOIST
LAYER IS EXPECTED TO INITIALLY DEVELOP WITH THE FRONT BETWEEN
ABOUT 850-700 MB AND LEAD TO LIGHT SNOW DEVELOPMENT. AS LOW LEVEL
LAPSE RATES STEEPEN IN THE COLD AIR ADVECTION BEHIND THE FRONT...
THE SNOW WILL BECOME CONVECTIVE IN NATURE BEFORE IT STARTS TO
TAPER OFF. WITH MOIST CONVECTIVE CURRENTS EXPECTED TO EXTEND
THROUGHOUT THE -10C TO -20C LEVEL...ESPECIALLY IN OUR NORTHERN AND
EASTERN COUNTIES...SOME OF THE SNOW SHOWERS MAY BE INTENSE. WINDS
ALOFT IN THE 30-40KT RANGE WILL BE PULLED DOWN AND LIKELY LEAD TO
GUSTS TOPPING 30 MPH. THE UPSLOPE FLOW SHOULD PROVIDE ENHANCEMENT
OF THE CONVECTION IN OUR SE COUNTIES AND ALLOW SOME LOCATIONS TO
MEET ADVISORY SNOW CRITERIA...AND WILL ISSUE A WSW FOR SNOW FOR
THAT AREA. ELSEWHERE...WILL HANDLE THINGS WITH AN SPS FOR SNOW.
A MOISTURE PLUME OFF OF LAKE MICHIGAN MAY ALLOW A FEW SNOW
SHOWERS TO LINGER IN OUR N AND E COUNTIES TONIGHT...BUT OVERALL
THE SNOW SHOWERS WILL TAPER OFF LATE TODAY AND TONIGHT AS MOISTURE
MIXES AWAY AND AS AN INVERSION LOWERS AND SQUASHES THE CONVECTION.

WINDS REMAINING NEAR 10 MPH LATE TONIGHT...COMBINED WITH FRIGID
TEMPS...WILL LEAD TO WIND CHILL READINGS NEAR -10F IN OUR NORTHERN
AND EASTERN COUNTIES. CONDITIONS ARE MARGINAL FOR A WIND CHILL
ADVISORY...BUT WITH SURROUNDING OFFICES HAVING ONE IN PLACE...WILL
GO AHEAD AND ISSUE ONE IN OUR NORTHERN AND EASTERN COUNTIES.

SUNDAY LOOKS COLD BUT UNEVENTFUL. WE SHOULD SEE SOME INCREASE IN
MID AND HIGH CLOUDS IN THE AFTERNOON AHEAD OF OUR NEXT SYSTEM.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 231 AM EST SAT FEB 14 2015

MOST IF NOT ALL OF THIS FORECAST PERIOD REMAINS VERY UNCERTAIN AS
MODELS CONTINUE TO DISAGREE ON TRACK AND STRENGTH OF VARIOUS STORM
SYSTEMS. WHILE POTENTIAL STILL EXISTS FOR SIGNIFICANT SNOWFALL
OVER PORTIONS OF THE AREA...THERE IS STILL A MODEST CHANCE WE END
UP WITH VERY LITTLE. SAFE TO SAY...HARD TO PIN DOWN DETAILS WHEN
MODELS ARE REALLY ALL OVER THE PLACE. CONSIDERING THE MID LEVEL
WAVES ASSOCIATED WITH THE EARLY WEEK PERIOD ARE STILL OFF SHORE OF
THE PACIFIC NORTHWEST (NOT SAMPLED BY UPPER AIR NETWORK)...IT MAY
TAKE ANOTHER 12 TO 24 HOURS BEFORE MODELS START ALIGNING A BIT
BETTER AND WE CAN HAVE SOME BETTER AGREEMENT. FOR NOW...OPTING TO
KEEP WITH TRENDS AND HAVE AN EXTENDED PERIOD OF LOW CHANCE POPS
FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT. IF ANYTHING CAN BE
GLEAMED FROM THE EARLY WEEK PERIOD IS THAT THERE WILL BE A STORM
SYSTEM TRACKING ACROSS THE DEEP SOUTH AND DEPENDING ON HOW MUCH
INTERACTION WE SEE WITH THE NORTHERN AND SOUTHERN STREAMS WILL
DEPEND ON THE TRACK AND WHETHER WE GET IN ON THE ACTION.

MODELS TEND TO AGREE ON A QUIETER MIDWEEK TO LATE WEEK
PERIOD...BUT WEATHER MAY TURN MORE UNSETTLED AGAIN AS WE HEAD INTO
THE FOLLOWING WEEKEND. ONE THING MODELS CAN AGREE ON THROUGHOUT
THE EXTENDED FORECAST PERIOD IS WE WILL STAY BELOW NORMAL WITH
TEMPERATURES. IN FACT...AFTER A WEAK EARLY WEEK WARM-UP (PENDING
STORM TRACKS)...ANOTHER SURGE OF ARCTIC AIR LOOKS LIKELY BY
WEDNESDAY INTO THURSDAY. THIS WILL KEEP THINGS VERY COLD. WE MAY
SEE A WARM-UP HEADING INTO NEXT WEEKEND AHEAD OF THE UNSETTLED
WEATHER...BUT THERE AGAIN...STORM TRACKS WILL PLAY A KEY ROLE.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 110 AM EST SAT FEB 14 2015

VFR CEILINGS OF ABOUT 4-8K FT COVERED MOST OF THE REGION AT THE
START OF THE PERIOD. CEILINGS WILL FALL TO MVFR FROM NORTH TO
SOUTH BETWEEN ABOUT 17Z AND 21Z AS AN ARCTIC COLD FRONT MOVES
THROUGH. WITH FRONTAL PASSAGE...WINDS WILL SHIFT FROM SW TO W AND
EVENTUALLY NW...AND INCREASE TO AROUND 15KT WITH A FEW GUSTS
TOPPING 30KT. SNOW AND SNOW SHOWERS WILL ALSO DEVELOP AS THE
FRONT PASSES...WITH SOME OF THE SNOW SHOWERS BRIEFLY BRINGING NEAR
ZERO VISIBILITY THIS AFTERNOON. SNOW SHOWERS WILL DIMINISH IN
INTENSITY THIS EVENING...AND CEILINGS WILL RISE TO VFR IN MOST
PLACES BY THE END OF THE PERIOD. AN EXCEPTION MAY BE IN FAR
NORTHERN AND EASTERN PORTIONS OF THE JKL FORECAST AREA...INCLUDING
KSYM AND KSJS...WHERE A MOISTURE PLUME OFF OF LAKE MICHIGAN MAY
CAUSE LOWER CLOUDS AND A GREATER CONCENTRATION OF SNOW SHOWERS TO
PERSIST.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM EST SUNDAY
FOR KYZ044-050>052-059-060-088-104-106>110-112-113-115-117>120.

WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM EST
THIS EVENING FOR KYZ088-110-113-115-117-118-120.

&&

UPDATE...HAL
SHORT TERM...HAL
LONG TERM...KAS
AVIATION...HAL
Hazardous weather outlook, Feb 13, 3:55 PM EST, 19 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
355 PM EST FRI FEB 13 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-150000-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...PLEASUREVILLE...
MOUNT STERLING...JEFFERSONVILLE...OWINGSVILLE...MOREHEAD...
IRVINE...STANTON...CLAY CITY...WELLINGTON...FRENCHBURG...
MOUNT VERNON...BRODHEAD...MCKEE...ANNVILLE...SOMERSET...LONDON...
MONTICELLO...PINE KNOT...STEARNS...WHITLEY CITY...CORBIN...
WILLIAMSBURG...PROVIDENCE...BARBOURVILLE...NORTH CORBIN...
PINEVILLE...GEORGETOWN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
WHEELWRIGHT...UNION...BEATTYVILLE...FINCASTLE...JACKSON...
HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...
HYDEN...JENKINS...WHITESBURG...MCROBERTS...FLEMING-NEON...INEZ...
WARFIELD...PIKEVILLE
355 PM EST FRI FEB 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW SHOWERS ARE EXPECTED LATE SATURDAY MORNING THROUGH SATURDAY
NIGHT. SNOW SQUALLS...WITH VISIBILITIES NEAR ZERO AT TIMES...MAY
BRING WIND GUSTS UP TO 35 MPH SATURDAY AFTERNOON AND SATURDAY
EVENING. LIGHT SNOW ACCUMULATIONS ARE ANTICIPATED.

A BLAST OF ARCTIC AIR IS EXPECTED TO BRING SINGLE DIGIT
TEMPERATURES AND SUBZERO WIND CHILLS TO THE AREA BY EARLY SUNDAY
MORNING. SINGLE DIGIT WIND CHILLS WILL BE POSSIBLE SUNDAY NIGHT
INTO EARLY MONDAY MORNING.

SNOW WILL ALSO BE POSSIBLE AT TIMES FROM SUNDAY NIGHT THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AR/DJ

In the hours before

Special weather statement, Feb 14, 5:47 AM EST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
547 AM EST SAT FEB 14 2015

KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>109-111-
112-114-116-119-142200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-ELLIOTT-
MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-CLAY-MARTIN-
INCLUDING THE CITIES OF...FLEMINGSBURG...PLEASUREVILLE...
MOUNT STERLING...JEFFERSONVILLE...OWINGSVILLE...MOREHEAD...
IRVINE...STANTON...CLAY CITY...WELLINGTON...FRENCHBURG...
MOUNT VERNON...BRODHEAD...MCKEE...ANNVILLE...SOMERSET...LONDON...
MONTICELLO...PINE KNOT...STEARNS...WHITLEY CITY...CORBIN...
WILLIAMSBURG...PROVIDENCE...BARBOURVILLE...NORTH CORBIN...
PINEVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...UNION...BEATTYVILLE...FINCASTLE...JACKSON...
BOONEVILLE...MANCHESTER...INEZ...WARFIELD
547 AM EST SAT FEB 14 2015

...SNOW SQUALLS POSSIBLE THIS AFTERNOON...

AN ARCTIC COLD FRONT WILL PUSH SOUTH ACROSS THE REGION TODAY.
AN AREA OF SNOW SHOWERS WILL OCCUR ALONG AND BEHIND THE FRONT
DURING THE AFTERNOON AND EARLY EVENING. SOME OF THE SNOW SHOWERS
MAY BRIEFLY REDUCE VISIBILITY TO LESS THAN A QUARTER MILE. SNOW
ACCUMULATIONS SHOULD GENERALLY BE AN INCH OR LESS. WIND GUSTS UP
TO 35 MPH WILL ALSO BE POSSIBLE. USE CAUTION IF YOU WILL BE
TRAVELING THIS AFTERNOON OR EVENING.

HAL

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 5:02 AM ESTWind Chill AdvisoryJKLBath, Breathitt, Elliott, Fleming, Floyd, Harlan and 14 more27 hr
Feb 14, 5:02 AM ESTWinter Weather AdvisoryJKLBell, Floyd, Harlan, Knott, Leslie, Letcher and 2 more18 hr
Feb 14, 4:38 PM ESTWinter Storm WatchJKLBell, Clay, Floyd, Harlan, Knott, Knox and 9 more12 hr

Nearby

Wind Advisories in Kentucky, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.